The Annals of Applied Probability

Behavior dominated by slow particles in a disordered asymmetric exclusion process

Ilie Grigorescu, Min Kang, and Timo Seppäläinen

Full-text: Open access

Abstract

We study the large space and time scale behavior of a totally asymmetric, nearest-neighbor exclusion process in one dimension with random jump rates attached to the particles. When slow particles are sufficiently rare, the system has a phase transition. At low densities there are no equilibrium distributions, and on the hydrodynamic scale the initial profile is transported rigidly. We elaborate this situation further by finding the correct order of the correction from the hydrodynamic limit, together with distributional bounds averaged over the disorder. We consider two settings, a macroscopically constant low density profile and the outflow from a large jam.

Article information

Source
Ann. Appl. Probab., Volume 14, Number 3 (2004), 1577-1602.

Dates
First available in Project Euclid: 13 July 2004

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1089736297

Digital Object Identifier
doi:10.1214/105051604000000387

Mathematical Reviews number (MathSciNet)
MR2071435

Zentralblatt MATH identifier
1056.60098

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]

Keywords
Asymmetric exclusion process hydrodynamic limit random rates

Citation

Grigorescu, Ilie; Kang, Min; Seppäläinen, Timo. Behavior dominated by slow particles in a disordered asymmetric exclusion process. Ann. Appl. Probab. 14 (2004), no. 3, 1577--1602. doi:10.1214/105051604000000387. https://projecteuclid.org/euclid.aoap/1089736297


Export citation

References

  • Andjel, E. D., Ferrari, P. A., Guiol, H. and Landim, C. (2000). Convergence to the maximal invariant measure for a zero-range process with random rates. Stochastic Process. Appl. 90 67–81.
  • Benjamini, I., Ferrari, P. A. and Landim, C. (1996). Asymmetric conservative processes with random rates. Stochastic Process. Appl. 61 181–204.
  • Evans, M. R. (1996). Bose–Einstein condensation in disordered exclusion models and relation to traffic flow. Europhys. Lett. 36 13–18.
  • Evans, M. R. (1997). Exact steady states of disordered hopping particle models with parallel and ordered sequential dynamics. J. Phys. A 30 5669–5685.
  • Glynn, P. W. and Whitt, W. (1991). Departures from many queues in series. Ann. Appl. Probab. 1 546–572.
  • Gray, L. and Griffeath, D. (2001). The ergodic theory of traffic jams. J. Statist. Phys. 105 413–452.
  • Krug, J. and Ferrari, P. (1996). Phase transitions in driven diffusive systems with random rates. J. Phys. A 29 L465–L471.
  • Nagel, K. (1996). Particle hopping models and traffic flow theory. Phys. Rev. E 53 4655–4672.
  • Rost, H. (1981). Nonequilibrium behaviour of a many particle process: Density profile and local equilibria. Z. Wahrsch. Verw. Gebiete 58 41–53.
  • Seppäläinen, T. (1997). A scaling limit for queues in series. Ann. Appl. Probab. 7 855–872.
  • Seppäläinen, T. and Krug, J. (1999). Hydrodynamics and platoon formation for a totally asymmetric exclusion model with particlewise disorder. J. Statist. Phys. 95 525–567.